PIER
 
Progress In Electromagnetics Research
ISSN: 1070-4698, E-ISSN: 1559-8985
Home | Search | Notification | Authors | Submission | PIERS Home | EM Academy
Home > Vol. 53 > pp. 69-89

NUMERICAL ANALYSIS OF PENETRATION, RADIATION, AND SCATTERING FOR A 2D SLOTTED SEMIELLIPTICAL CHANNEL FILLED WITH ISOREFRACTIVE MATERIAL

By D. Erricolo, M. D. Lockard, C. M. Butler, and P. L. E. Uslenghi

Full Article PDF (355 KB)

Abstract:
Electromagnetic penetration through an aperture into a cavity is considered. The structure of interest comprises a slotted infinite conducting plane backed by a semielliptical channel. Three independent integral equations are used to study the structure of interest, for which analytical expressions are derived in another paper and involve summations of Mathieu functions. Numerical results from the analytical expressions for the electromagnetic fields are compared with those from integral equation methods for various cases of excitation and isorefractive materials. The agreement is excellent in all cases.

Citation: (See works that cites this article)
D. Erricolo, M. D. Lockard, C. M. Butler, and P. L. E. Uslenghi, "Numerical Analysis of Penetration, Radiation, and Scattering for a 2D Slotted Semielliptical Channel Filled with Isorefractive Material," Progress In Electromagnetics Research, Vol. 53, 69-89, 2005.
doi:10.2528/PIER04081002
http://jpier.org/PIER/pier.php?paper=0408102

References:
1. Uslenghi, P. L. E., "Exact penetration, radiation and scattering for a slotted semielliptical channel filled with isorefractive material," IEEE Trans. Antennas Propagat., Vol. 52, No. 6, 1473-1480, 2004.
doi:10.1109/TAP.2004.829848

2. Shumpert, J. D. and C. M. Butler, "Penetration through slots in conducting cylinders: Part 1, TE case, analysis of a strip in a waveguide," IEEE Trans. Antennas Propagat., Vol. 46, No. 11, 1612-1621, 1998.
doi:10.1109/8.736609

3. Butler, C. M., "Investigation of a scatterer coupled to an aperture in a conducting screen," Proc. IEE (London), Vol. 127, No. 3, 161-169, 1980.

4. Erricolo, D., "Acceleration of the convergence of series containing Mathieu functions using Shanks transformation," IEEE Antennas and Wireless Propagation Letters, Vol. 2, 58-61, 2003.
doi:10.1109/LAWP.2003.813380

5. Zhang, S. and J. M. Jin, Computation of Special Functions, Wiley, New York, 1996.

6. Goldstein, S., "Mathieu functions," Camb. Phil. Soc. Trans., Vol. 23, 303-336, 1927.

7. Ince, E. L., "Tables of elliptic cylinder functions," Roy. Soc. Edin. Proc., Vol. 52, 355-423, 1932.

8. Stratton, J. A., Electromagnetic Theory, McGraw-Hill, New York, 1941.

9. National Bureau of Standards, Tables Relating to Mathieu Functions, Tables Relating to Mathieu Functions, Columbia University Press, New York, 1951.

10. Blanch, G. and I. Rhodes, "Tables of characteristic values of Mathieu's equation for large values of the parameter," J. Washington Academy of Sciences, Vol. 45, No. 6, 166-196, 1955.

11. Mechel, F. P., Mathieu Functions: Formulas, Generation, Use, S. Hirzel Verlag, 1997.

12. Abramovitz, M. and I. A. Stegun, Handbook of Mathematical Functions, Dover Publication, Inc, New York, 1970.


© Copyright 2014 EMW Publishing. All Rights Reserved